MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS
Model Number FG-401Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect clinical code - appropriate term/code not available for cholecystitis and hepatic portal venous gas.To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "a case of hepatic portal venous gas due to ercp".Literature summary: a 93-year-old man was diagnosed with acute obstructive cholangitis due to choledocholithiasis.Endoscopic papillary balloon dilatation was performed after endoscopic retrograde cholangiopancreatography (ercp).At the time of endoscopic bile duct stone removal, the basket catheter might have injured the cystic duct.The patient experienced epigastric pain 4 hours after ercp.The following morning, a computed tomography (ct) scan showed air in the cystic duct and the portal branches of the right hepatic lobe.The patient was diagnosed with hepatic portal venous gas (hpvg) and cholecystitis due to obstruction of the bile duct caused by suspected damage to the bile duct.An enhanced ct 1 hour later showed no signs of intestinal necrosis, and the portal venous gas decreased.Consequently, conservative treatment was performed for hpvg and percutaneous transhepatic gallbladder drainage was performed for cholecystitis.Pathological examination revealed evidence of chronic cholecystitis and an area of mucosal defect in a part of the bile duct.The inflammatory cell infiltration in this area was less than that in the surrounding area, suggesting the possibility of mechanical injury, but unable to identify the site of injury caused by the basket manipulation.Conclusion: a follow-up ct 24 hours later showed marked resolution of the hpvg, and the patient recovered well.Although hpvg is the rarest complication of ercp, it should be considered when the patient experiences post-procedural abdominal pain.Type of adverse events: ·hepatic portal venous gas (hpvg) with abdominal pain; ·cholecystitis; ·slight bleeding.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the investigation.A definitive root cause could not be determined.Based on the available information, it was determined that a device malfunction was not reported and the reported event was likely not caused by a device malfunction.
 
Event or Problem Description
Olympus further received information that confirmed there is no relationship between olympus devices and bleeding.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and additional information obtained from the author.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.   since the actual product was not sent, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.   olympus will continue to monitor field performance for this device.  updated fields: b5: updated to reflect the additional information received.H6: type of investigation: device not returned.Investigation findings: no device problem found.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16524603
Report Number9614641-2023-00362
Device Sequence Number2316290
Product Code OCZ
UDI-Device Identifier04953170160929
UDI-Public04953170160929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-401Q
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer04/06/2023
04/06/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date05/05/2023
05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale